MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT281416
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Sharp Edges (4013)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot of the gore® excluder® trunk-ipsilateral leg component rlt281416 / (b)(4) involved in this event met all pre-release specifications.The gore® excluder® trunk-ipsilateral leg component rlt281416 / (b)(4) has been returned to gore and an engineering evaluation is currently being performed.
 
Event or Problem Description
On (b)(6), 2021, this patient underwent endovascular treatment for an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.Prior to the procedure, a gore® excluder® trunk-ipsilateral leg component rlt281416 was inspected and prepared and no abnormalities were observed.As unusual resistance was felt when attempting to advance the component through an 18 french gore® dry seal flex introducer sheath inside the patient, the physician retracted the rlt281416 device catheter out of the sheath.However, it was reported that during an immediate renewed advancement attempt, the component became stuck due to the resistance accompanied by a sudden considerable gush of blood out of the sheath.As it was surmised the sheath was damaged, it was retracted from the patient together with the rlt281416 component.Subsequently, the wound in the left groin was pressured against with a gauze and the rlt281416 catheter was inspected.It was found that the lock pin was protruding in a 90 degree angle just below the leading olive.The sheath was not particularly inspected but it was reportedly believed that the protruding lock pin had perforated the inflated valve, pointing to a possible reason for the blood spill.The physician replaced both devices with new ones and no further issues were reported.The procedure concluded as planned.
 
Additional Manufacturer Narrative
Gore® excluder® trunk-ipsilateral leg component rlt281416 / 22894027 was returned to gore and an engineering evaluation was performed.A visual inspection of the device showed that the lock pin was dislodged from the olive and bent 90 degrees from the device.A further close examination of the leading olive revealed a tear in the lock pin hole.Based on the findings from this evaluation, the physician¿s observation that ¿that the lock pin was protruding in a 90 degree angle just below the leading olive¿ was confirmed.The likely cause for the lock pin being dislodged from the leading olive and bent (kinked) could not be determined with the available information.The likely cause for the tear in the leading olive is the lock pin tearing through the side of the olive.
 
Additional Manufacturer Narrative
H6: medical device problem code: updated code.H6: investigation findings: updated/added codes (3211, 140).

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11787084
Report Number3007284313-2021-01421
Device Sequence Number19763503
Product Code MIH
UDI-Device Identifier00733132622542
UDI-Public00733132622542
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberRLT281416
Device Catalogue NumberRLT281416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer07/07/2021
08/19/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date08/06/2021
08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight83